Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Spokane, WA

July 10, 2006Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 2:42 PM PDT for Stevens County, Washington. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2006, 2:42 PM PDT (21:42 UTC)
Expired
Jul 10, 2006, 3:15 PM PDT
In force
33 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Stevens County, WA

The radar

The Spokane radar (KOTX), 119 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 102142
SVROTX
WAC065-102215-
/O.NEW.KOTX.SV.W.0047.060710T2142Z-060710T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
242 PM PDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON

* UNTIL 315 PM PDT

* AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EVANS...OR ABOUT 59 MILES NORTHWEST OF PRIEST RIVER...AND MOVING
  EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN STEVENS COUNTY AT 300 PM PDT

LAT...LON 4878 11808 4862 11805 4863 11764 4884 11768

$$

RFOX
2 follow-up statements
000 
WWUS56 KOTX 102204
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
304 PM PDT MON JUL 10 2006

WAC065-102215-
/O.CON.KOTX.SV.W.0047.000000T0000Z-060710T2215Z/
STEVENS WA-
304 PM PDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR NORTHERN STEVENS COUNTY...

AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 
MILES EAST OF EVANS...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4878 11808 4862 11805 4862 11763 4885 11762

$$

RFOX
000 
WWUS56 KOTX 102218
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
317 PM PDT MON JUL 10 2006

WAC065-102227-
/O.EXP.KOTX.SV.W.0047.000000T0000Z-060710T2215Z/
STEVENS WA-
317 PM PDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEVENS COUNTY
EXPIRES AT 315 PM PDT...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE...ALTHOUGH A 
STRONG THUNDERSTORM WILL CONTINUE INTO NORTHERN PEND OREILLE 
COUNTY. 

LAT...LON 4878 11808 4862 11805 4862 11763 4885 11762

$$

RFOX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:34 PM PDT, 8 minutes earlier.

Area forecast discussion, Jul 10, 2:34 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
234 PM PDT MON JUL 10 2006

.SYNOPSIS...WESTERLY FLOW ALOFT WILL USHER IN A RELATIVELY DRY AND
STABLE AIR MASS TONIGHT INTO TUESDAY. THEREAFTER...HIGH CLOUDS WILL
THICKEN AND LOWER TUESDAY AFTERNOON...INTO TUESDAY NIGHT...AS THE
NEXT IN A SERIES OF DISTURBANCES APPROACHES THE INLAND NORTHWEST.
THIS NEXT SYSTEM WILL DELIVER COOLER TEMPERATURES AND A CHANCE OF
SHOWERS TUESDAY NIGHT INTO WEDNESDAY.

&&

.DISCUSSION...
TONIGHT...VIGOROUS SHORT-WAVE TROUGH AND ASSOCIATED TRAILING VORT
MAX TO EXIT THE AREA EARLY THIS EVENING...WITH PREDOMINATELY
WESTERLY FLOW PREVAILING TONIGHT. WILL HANG ONTO A SMALL POP TO
COVER EARLY EVENING SHRA/TSRA FAR NE WA/ID PANHANDLE
ZONES...OTHERWISE SIGNIFICANT WX NIL DURING THE OVERNIGHT.

TUESDAY...FLOW ALOFT GRADUALLY BACKS TO SWLY TUESDAY AHEAD OF
NEXT SHORT-WAVE TROUGH THAT WILL APPROACH THE WA/OR COASTS LATE IN
THE DAY. PRECEDING THIS WAVE...THICKENING CIRROFORM CLOUDS
EXPECTED DURING THE DAY TUESDAY OVER THE INLAND NORTHWEST WITH
STRENGTHENING LOW LEVEL WAA. LOOKING FOR BKN-OVC SKIES LATE. BUT
UNLIKE TODAY/S ENVIRONMENT WHERE MID- LEVEL LAPSE RATES WERE
AROUND 8.5 C/KM ...MID-LEVEL LAPSE RATES ON TUESDAY MUCH LESS. SO
JUST KEPT LOW END POPS CONFINED TO AREAS JUST EAST OF THE CASCADE
CREST AS WELL AS THE BLUE MOUNTAINS AND MOUNTAINS NORTH AND
NORTHEAST OF SPOKANE WHERE OROGRAPHICS WILL BE PRIMARY FORCING
MECHANISM.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...TROUGH LINE WILL TRAVERSE
WEST TO EAST TUESDAY NIGHT...WITH QUASI- WESTERLY FLOW PATTERN
RETURNING FOR WEDNESDAY. SOME MINOR TIMING DIFFERENCES BETWEEN THE
GFS AND WRF...BUT EITHER WAY IT WILL BE ANOTHER FAST MOVING...LOW
AMPLITUDE WAVE THAT WILL BE WORKING WITH LIMITED MOISTURE AND
INSTABILITY OVER THE INLAND NORTHWEST. WILL TREND POPS UPWARD
TUESDAY NIGHT BEFORE TAPERING THEM OFF ON WEDNESDAY...ESPECIALLY
EAST SLOPE AND DEEP BASIN ZONES. DTHETA-E/DZ PROGS SUGGEST A MUCH
LESS FAVORABLE CONVECTIVE ENVIRONMENT ON WEDNESDAY VICE
TODAY...WHICH OTHERWISE LOOK PRETTY SIMILAR ON THE SYNOPTIC-
SCALE. COOLER ON WEDNESDAY IN WAKE OF TROUGH PASSAGE.   KJ

THURSDAY THROUGH MONDAY...MODELS REMAIN IN FAIRLY GOOD AGREEMENT.
RUN-TO-RUN CONSISTENTLY SHOWS A WEST-SOUTHWEST FLOW OVER THE AREA...
AT LEAST A WEAK WAVE MOVING THROUGH THURSDAY AND EARLY FRIDAY...WITH
THE JET STREAM SITUATED NEAR THE NORTHERN CWA...THEN THE RIDGE
BUILDS. CHANCE OF PRECIPITATION CONTINUES OVER THE MOUNTAIN ZONES
ESPECIALLY THURSDAY INTO FRIDAY...DIMINISHING TO MAINLY THE NORTHEAST
WA AND NORTH ID ZONES BY LATER FRIDAY.  WILL HAVE TO WATCH THE
TIMING ON THIS FEATURE...WHICH COULD LEAD TO POPS BEING CONTINUED A
BIT LONGER ON FRIDAY. SATURDAY TO MONDAY...KEPT MAINLY SLIGHT CHANCE
POPS IN THE MOUNTAINS IN THE EASTERN CWA...IN SOUTHWEST FLOW...BUT
TRENDED COVERAGE BACK OVER PREVIOUS FORECAST. LOOKING FOR WARMING
TREND THROUGH THIS PERIOD...WITH TEMPERATURES RETURNING TO NEAR
NORMAL BY FRIDAY AND SLIGHTLY ABOVE NORMAL BEYOND THIS. /JCOTE

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH 00Z WEDNESDAY. LOCAL
MVFR CONDITIONS WILL BE FOUND WITH ISOLD -TSRA/SHRA IN THE NORTH ID
ROUTES THROUGH 06Z TUESDAY. SUSTAINED WINDS OF 20 TO 30 KNOTS ARE
EXPECTED IN KITTITAS VALLEY NEAR KELN THROUGH 03-06Z TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        55  85  55  77  53  80 /   0  10  10  20  20  10
COEUR DALENE  53  85  53  77  51  79 /   0  10  10  20  20  10
PULLMAN        52  84  50  78  47  79 /   0  10  10  10  20  10
LEWISTON       61  92  60  86  58  87 /   0  10  10   0  20  10
COLVILLE       49  85  48  78  52  79 /  10  10  10  20  30  20
SANDPOINT      51  83  50  77  50  77 /  10  10  10  20  30  20
KELLOGG        54  88  52  78  51  79 /  10  10  10  20  20  20
MOSES LAKE     57  87  58  82  54  86 /   0  10  10   0  10  10
WENATCHEE      61  84  59  81  57  84 /   0  10  10  20  10  10
OMAK           55  87  54  83  52  83 /   0  10  10  20  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.